Alert archive / Kansas / High Wind Warnings in 2005

High Wind Warning 1, NWS Wichita, KS

November 14, 200517 counties in Kansas

NWS Wichita, KS issued this high wind warning at Nov 14, 2005, 2:48 PM CST for 17 counties in Kansas. It took effect at Nov 15, 2005, 12:00 AM CST. It was in force for 15 hr. 7 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 14, 2005, 2:48 PM CST (20:48 UTC)
In effect from
Nov 15, 2005, 12:00 AM CST
Expired
Nov 15, 2005, 2:46 PM CST
In force
15 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Butler County, KS, Chase County, KS, Cowley County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 57 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 15, 1:30 AM CSTHAIL 0.75Sterling, KS
Nov 15, 1:50 AM CSTHAIL 0.75Nickerson, KS
Nov 15, 2:38 AM CSTHAIL 0.5Goessel, KS
Nov 15, 10:00 AM CSTNON-TSTM WND DMG7 W Downtown Wichita, KSA COUPLE HOUSES LOST SOME ROOF SHINGLES. A FEW PRIVACY FENCES ALSO PARTIALLY BLOWN DOWN. VICINTY OF 119TH STREET WEST AND CENTRAL.
Nov 15, 10:30 AM CSTNON-TSTM WND DMG5 Nw Downtown Wichita, KSLIGHT POLE DOWNED AT 13TH AND ZOO BOULEVARD.
Nov 15, 11:20 AM CSTNON-TSTM WND DMGSalina, KSFALLEN TREE LIMBS DOWNED POWER LINES.
Nov 15, 12:01 PM CSTNON-TSTM WND DMGSalina, KSTREE DOWNED ACROSS ROADWAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 8.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2005-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2005-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 234 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1924 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
234 m²/s²
0-3 km storm-relative helicity
317 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KICT 142048
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
248 PM CST MON NOV 14 2005

...STRONG COLD FRONT WILL PLOW THROUGH CENTRAL AND SOUTHEAST
KANSAS TONIGHT AND TUESDAY..

.GUSTY WINDS OF 25 TO 40 MPH WILL BE POSSIBLE BEHIND THE FRONT
TONIGHT AND TUESDAY WITH POSSIBLE GUSTS TO 50 MPH.

KSZ032-033-047>053-067-068-142200-
/O.CAN.KICT.WI.Y.0006.051115T0600Z-051115T2300Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON
248 PM CST MON NOV 14 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELED THE WIND
ADVISORY. 

THE WIND ADVISORY WILL BE REPLACED BY A WINTER WEATHER ADVISORY
FOR LATE TONIGHT THROUGH TUESDAY AFTERNOON.

$$

KSZ069-082-083-091>093-150500-
/O.UPG.KICT.WI.Y.0006.051115T0600Z-051115T2300Z/
/O.NEW.KICT.HW.W.0001.051115T0600Z-051115T2300Z/
BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-
INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...KINGMAN...
WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD...
ARKANSAS CITY
248 PM CST MON NOV 14 2005

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM CST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM CST
TUESDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

NORTHWEST WINDS WILL INCREASE RAPIDLY AFTER A STRONG COLD FRONT
MOVES THROUGH THE AREA BETWEEN 4 AM AND 8 AM TUESDAY MORNING. SUSTAINED
WIND SPEEDS OF AT LEAST 40 MPH WITH GUSTS TO 50 TO 55 MPH WILL
POSSIBLE BEFORE NOON. THE WIND SPEEDS WILL SLACKEN TO 30 TO 35
MPH DURING THE AFTERNOON BEFORE CALMING DOWN TO 15 TO 25 MPH BY
EVENING. 

SOME SNOWFALL WILL ALSO BE POSSIBLE TUESDAY MORNING WHICH COULD
REDUCE THE VISIBILITY AT TIMES. HOWEVER, LITTLE IF ANY
ACCUMULATION IS EXPECTED. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH, OR GUSTS OF 58
MPH ARE EXPECTED. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE.

$$

KSZ070>072-094>096-098>100-150500-
/O.CON.KICT.WI.Y.0006.051115T1200Z-051115T2300Z/
GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
248 PM CST MON NOV 14 2005

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 5 PM CST
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 5 PM CST TUESDAY. 

NORTHWEST WINDS WILL INCREASE RAPIDLY AFTER A STRONG FRONTAL
PASSAGE MOVES THROUGH TUESDAY MORNING. WIND SPEEDS OF 25 TO
35 MPH WITH GUSTS UP TO 40 MPH ARE POSSIBLE. THE HIGH WIND SPEEDS
SHOULD START TO SLACKEN BY LATE TUESDAY AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
COX
4 follow-up statements
000 
WWUS73 KICT 150333
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
933 PM CST MON NOV 14 2005

...STRONG COLD FRONT WILL PLOW THROUGH CENTRAL AND SOUTHEAST
KANSAS TONIGHT AND TUESDAY..

.GUSTY WINDS OF 25 TO 40 MPH WILL BE POSSIBLE BEHIND THE FRONT
TONIGHT AND TUESDAY WITH POSSIBLE GUSTS TO 50 MPH.

KSZ069-082-083-091>093-151145-
/O.CON.KICT.HW.W.0001.051115T0600Z-051115T2300Z/
BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-
INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...KINGMAN...
WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD...
ARKANSAS CITY
933 PM CST MON NOV 14 2005

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM CST TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM CST TUESDAY. 

NORTHWEST WINDS WILL INCREASE RAPIDLY AFTER A STRONG COLD FRONT
MOVES THROUGH THE AREA BETWEEN 4 AM AND 8 AM TUESDAY MORNING.
SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH WITH GUSTS TO 50 TO
55 MPH WILL POSSIBLE BEFORE NOON. THE WIND SPEEDS WILL SLACKEN TO
30 TO 35 MPH DURING THE AFTERNOON BEFORE CALMING DOWN TO 15 TO
25 MPH BY EVENING.

SOME SNOWFALL WILL ALSO BE POSSIBLE TUESDAY MORNING WHICH COULD
REDUCE THE VISIBILITY AT TIMES. HOWEVER... LITTLE IF ANY
ACCUMULATION IS EXPECTED.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH... OR GUSTS OF
58 MPH ARE EXPECTED. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE.
THEREFORE IT IS ADVISED THAT SUCH OBJECTS SUCH AS TRASH CANS AND
OUTDOOR FURNITURE BE BROUGHT INSIDE OR SECURED. 

$$

KSZ070>072-094>096-098>100-151145-
/O.CON.KICT.WI.Y.0006.051115T1200Z-051115T2300Z/
GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
933 PM CST MON NOV 14 2005

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 5 PM CST
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 5 PM CST TUESDAY. 

NORTHWEST WINDS WILL INCREASE RAPIDLY AFTER A STRONG FRONTAL
PASSAGE MOVES THROUGH TUESDAY MORNING. WIND SPEEDS OF 25 TO
35 MPH WITH GUSTS UP TO 40 MPH ARE POSSIBLE. THE HIGH WIND SPEEDS
SHOULD START TO SLACKEN BY LATE TUESDAY AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION. IT IS ALSO ADVISED THAT SUCH OBJECTS
SUCH AS TRASH CANS AND OUTDOOR FURNITURE BE BROUGHT INSIDE OR
SECURED.

$$

LAWSON
000 
WWUS73 KICT 151011
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
411 AM CST TUE NOV 15 2005

...GUSTY WINDS TO 50 MPH POSSIBLE THIS MORNING...

.A STRONG COLD FRONT WILL PLOW THROUGH CENTRAL AND SOUTHEAST
KANSAS THIS MORNING WITH STRONG GUSTY WINDS OF 25 TO 40 MPH POSSIBLE
BEHIND THE FRONT LATER THIS MORNING WITH POSSIBLE GUSTS TO 50 MPH.

KSZ069-082-083-091>093-151815-
/O.CON.KICT.HW.W.0001.000000T0000Z-051115T2300Z/
BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-
INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...KINGMAN...
WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD...
ARKANSAS CITY
411 AM CST TUE NOV 15 2005

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON. 

NORTHWEST WINDS WILL INCREASE RAPIDLY AFTER A STRONG COLD FRONT
MOVES THROUGH THE AREA EARLY THIS MORNING. SUSTAINED WIND SPEEDS
OF AT LEAST 40 MPH WITH GUSTS TO 50 TO 55 MPH WILL BE POSSIBLE
BEFORE NOON. THE WIND SPEEDS WILL SLACKEN TO 30 TO 35 MPH DURING
THE AFTERNOON BEFORE CALMING DOWN TO 15 TO 25 MPH BY EVENING.

SOME LIGHT SNOWFALL WILL ALSO BE POSSIBLE THIS MORNING WHICH COULD
REDUCE THE VISIBILITY AT TIMES. HOWEVER... LITTLE IF ANY SNOW
ACCUMULATION IS EXPECTED.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH... OR GUSTS OF
58 MPH ARE EXPECTED. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE.
THEREFORE IT IS ADVISED THAT SUCH OBJECTS SUCH AS TRASH CANS AND
OUTDOOR FURNITURE BE BROUGHT INSIDE OR SECURED.

$$

KSZ070>072-094>096-098>100-151815-
/O.CON.KICT.WI.Y.0006.051115T1200Z-051115T2300Z/
GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
411 AM CST TUE NOV 15 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. 

NORTHWEST WINDS WILL INCREASE RAPIDLY AFTER A STRONG FRONTAL
PASSAGE MOVES THROUGH THE AREA LATER THIS MORNING. WIND SPEEDS OF
25 TO 35 MPH WITH GUSTS UP TO 40 MPH ARE POSSIBLE. THE HIGH WIND
SPEEDS SHOULD START TO SLACKEN BY LATE THIS AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION. IT IS ALSO ADVISED THAT SUCH OBJECTS
SUCH AS TRASH CANS AND OUTDOOR FURNITURE BE BROUGHT INSIDE OR
SECURED.

$$
000 
WWUS73 KICT 151705
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1105 AM CST TUE NOV 15 2005

...GUSTY WINDS TO 50 MPH POSSIBLE THIS MORNING...

.A STRONG COLD FRONT WILL PLOW THROUGH CENTRAL AND SOUTHEAST
KANSAS THIS MORNING WITH STRONG GUSTY WINDS OF 25 TO 40 MPH
POSSIBLE BEHIND THE FRONT LATER THIS MORNING WITH POSSIBLE GUSTS
TO 50 MPH.

KSZ032-033-047>053-067-068-152300-
/O.EXA.KICT.HW.W.0001.000000T0000Z-051115T2300Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON
1105 AM CST TUE NOV 15 2005

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. 

THE STRONG AND GUSTY WINDS SHOULD GRADUALLY DIMINISH DURING THE
AFTERNOON. AT TIMES...SUSTAINED WINDS WILL BE NEAR 40 MPH AND
GUSTS TO NEAR 50 MPH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH... OR GUSTS OF
58 MPH ARE EXPECTED. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE.
THEREFORE IT IS ADVISED THAT SUCH OBJECTS SUCH AS TRASH CANS AND
OUTDOOR FURNITURE BE BROUGHT INSIDE OR SECURED.

$$

KSZ069-082-083-091>093-152300-
/O.CON.KICT.HW.W.0001.000000T0000Z-051115T2300Z/
BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-
INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...KINGMAN...
WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD...
ARKANSAS CITY
1105 AM CST TUE NOV 15 2005

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON. 

THE STRONG AND GUSTY WINDS SHOULD GRADUALLY DIMINISH DURING THE
AFTERNOON. AT TIMES...SUSTAINED WINDS WILL BE NEAR 40 MPH AND GUSTS
TO NEAR 50 MPH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH... OR GUSTS OF
58 MPH ARE EXPECTED. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE.
THEREFORE IT IS ADVISED THAT SUCH OBJECTS SUCH AS TRASH CANS AND
OUTDOOR FURNITURE BE BROUGHT INSIDE OR SECURED.

$$

KSZ070>072-094>096-098>100-152300-
/O.CON.KICT.WI.Y.0006.000000T0000Z-051115T2300Z/
GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
1105 AM CST TUE NOV 15 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. 

STRONG AND GUSTY NORTHWEST WINDS WILL CONTINUE INTO THE AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION. IT IS ALSO ADVISED THAT SUCH OBJECTS SUCH AS
TRASH CANS AND OUTDOOR FURNITURE BE BROUGHT INSIDE OR SECURED.

$$

HOWERTON
000 
WWUS73 KICT 152046
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
246 PM CST TUE NOV 15 2005

KSZ032-033-047>053-067>069-082-083-091>093-160300-
/O.CAN.KICT.HW.W.0001.000000T0000Z-051115T2300Z/
/O.EXB.KICT.WI.Y.0006.000000T0000Z-051116T0300Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD...
ARKANSAS CITY
246 PM CST TUE NOV 15 2005

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH, WITH GUSTS TO NEAR 45
MPH, WILL CONTINUE THROUGH THE EVENING HOURS. WINDS SHOULD SUBSIDE
AFTER 9 PM.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR
WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

KSZ070>072-094>096-098>100-160300-
/O.EXT.KICT.WI.Y.0006.000000T0000Z-051116T0300Z/
GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
246 PM CST TUE NOV 15 2005

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CST THIS EVENING. 

SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH, WITH GUSTS TO NEAR 40 MPH,
WILL CONTINUE THROUGH THE EVENING HOURS. WINDS SHOULD SUBSIDE AFTER
9 PM.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR
WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

KLEINSASSER

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this high wind warning went out at Nov 14, 11:00 AM CST, 3 hours 48 minutes earlier.

Area forecast discussion, Nov 14, 11:00 AM CST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1100 AM CST MON NOV 14 2005

.UPDATE...
MAIN CONCERN WITH THIS UPDATE IS THE TIMING OF THE FRONT WHICH WILL
AFFECT THE WIND ADVISORY.

IN THE SHORT TERM, LATEST VISIBLE IMAGE SHOWING THE LOW CLOUDS
STARTING TO GRADUALLY PUSH EAST ACROSS SOUTHEAST KANSAS. HOWEVER,
THE MID AND HIGH CLOUDS ARE REPLACING THEM. THIS WILL KEEP THINGS ON
THE COOLER SIDE OF THE FENCE IN SOUTHEAST KANSAS THIS AFTERNOON. AS
A RESULT, WE LOWERED MAXES A FEW DEGREES TO REFLECT THIS.

LATEST WATER VAPOR LOOP IS CONTINUING TO SHOW THE RIDGE AMPLIFYING
ACROSS THE EASTERN PACIFIC. THIS WILL ALLOW FOR NOVEMBER LIKE
CONDITIONS TO ARRIVE IN FULL FORCE TONIGHT AND TOMORROW. THE MODELS
ARE STARTING TO SLOW THE DOWN THE PROGRESSION OF THE COLD FRONT.
LATEST PROFILERS ALONG WITH THE WATER VAPOR LOOP ARE BOTH SHOWING
THE ENERGY WITH THE DEVELOPING TROF STARTING TO DIVE INTO THE
SOUTHERN ROCKIES. THIS WOULD SUGGEST THAT THE SURFACE LOW TO DIVE
ALONG THE LEE SIDE, BEFORE EJECTING INTO NORTHERN OKLAHOMA LATE
TONIGHT. AS A RESULT, THE FRONT MAY NOT MOVE THROUGH CENTRAL AND
SOUTH CENTRAL KANSAS UNTIL JUST BEFORE DAYBREAK. WE HAVE BACKED OFF
ON THE TIMING OF WIND ADVISORY FOR NOW TO JUST ENCOMPASS CENTRAL AND
SOUTH CENTRAL KANSAS OVERNIGHT. HOWEVER, THIS MAY GET PUSHED BACK
EVEN FURTHER WEST WITH LATER RUNS. WE ALSO KEPT THE WIND ADVISORY
GOING THROUGH THE DAY TOMORROW. WITH THE SURFACE LOW DIVING INTO
OKLAHOMA, FOLKS NEAR THE KANSAS AND OKLAHOMA BORDER MAY SEE THE
HIGHEST WIND SPEEDS. WE WILL CONTINUE TO MONITOR FOR NOW, BUT A HIGH
WIND WARNING MAY BE IN ORDER FOR OUR EXTREME WESTERN AND SOUTHERN
COUNTIES.

COX

&&

.PREV DISCUSSION... /ISSUED 326 AM CST MON NOV 14 2005/

DISCUSSION...
MAIN CONCERNS DURING THIS TIME IS PRECIP CHANCES TONIGHT AND STRONG
WINDS AFTER THE FRONTAL PASSAGE EARLY TUE.

TODAY-TONIGHT:
RIDGE AXIS WILL SLOWLY MOVE TO THE EAST OF THE AREA EARLY TODAY,
WITH SOME LOW LEVEL MOISTURE RETURN NOTED OVER ERN OK ON THE BACK
SIDE OF THE RIDGE.  SOME ISENTROPIC LIFT NOTED IN THE 295-300K LAYER
ASSOCIATED WITH THIS MOISTURE RETURN ACROSS EXTREME ERN KS, MAY
SATURATE THE COLUMN ENOUGH FOR A LIGHT RAIN CHANCE ALONG THE KS/MO
BORDER. SO WILL KEEP SOME LOW POPS IN THIS AREA, WITH MOST OF THE
PRECIP MAINLY FALLING IN WRN MO.  TEMPS WILL BE TRICKY TODAY AS
WARM ADVECTION AHEAD OF THE LEE TROF IS TEMPERED SOMEWHAT AS MID
LEVEL CLOUDS REMAIN IN PLACE.

BIG CHANGES HEADED FOR THE AREA TONIGHT, AS A STRONG PACIFIC COLD
FRONT CRASHES ACROSS THE AREA. MODELS FAIRLY CONSISTENT, ON THE
TIMING OF THIS FRONT, REACHING CEN KS BY 06Z/TUE, AND THE REST OF
THE AREA BY 12Z/TUE MORNING. NOT ALOT OF MOISTURE ASSOCIATED WITH
THE FRONT, BUT STRONG DYNAMICS WILL PROBABLY BE ENOUGH FOR SOME POST
FRONTAL LIGHT RAIN DUE TO RAPID RISING THETA SURFACES SQUEEZING OUT
ANY MOISTURE IT CAN. COULD ALSO SEE SOME FLURRIES MIX WITH THE RAIN
IN CEN KS BETWEEN 06-12Z/TUE AS ICE CRYSTAL FORMATION IS POSSIBLE
WITH THE COLD AIRMASS BEHIND THE FRONT. DRY LOW LAYERS WILL HELP
COOL THE LOW LAYERS FOR SOME OF THIS SNOW TO ACTUALLY REACH THE
GROUND WITH ANY SNOW THAT MAKES IT TO THE GROUND JUST BLOWING AROUND
IN THE GUSTY WINDS. THE WINDS WILL BE THE MAIN PROBLEM WITH THIS
POTENT SYSTEM, WITH MODELS SUGGESTING WINDS JUST OFF THE SURFACE OF
50-60KTS.  EXPECT SOME OF THESE STRONG WINDS TO MIX TO THE SURFACE
AND PRODUCE GUSTY WINDS TO 40-45 MPH, WITH LOTS OF MOMENTUM TRANSFER
CAUSED BY THE DOWNGLIDE FOR A FEW HOURS AFTER THE FRONTAL PASSAGE.
SO WILL ISSUE A WIND ADVISORY FOR ALL OF CEN/SRN KS FOR TONIGHT INTO
THE MORNING HOURS TUES. WILL HAVE TO KEEP AN EYE ON THIS FOR
POSSIBLE UPGRADE TO HIGH WIND WARNING IF MOMENTUM TRANSFER CAN BE
MAXIMIZED.

TUE AND TUE NIGHT:
DO NOT EXPECT TEMPS TO MOVE MUCH DURING THE DAY ON TUES, EVEN WITH
DRY SLOT MOVING ACROSS THE AREA AFTER THE FRONTAL PASSAGE CLEARING
OUT THE CLOUDS.  LOTS OF COLD ADVECTION BEHIND THE SYSTEM WILL KEEP
A LID ON TEMPS EVEN WITH SUNSHINE RETURNING AND SOME DOWNSLOPE NOTED
IN CEN KS.

CANADIAN HIGH PRESSURE BUILDS INTO THE AREA FOR TUE NIGHT, WITH SOME
OF THE CHILLIEST TEMPS OF THE SEASON EXPECTED. BREEZY WINDS WILL
KEEP TEMPS FROM REALLY DROPPING OFF, WITH BEST CHANCE FOR GOOD
RADIATIONAL COOLING OCCURRING IN CEN KS.

WED-SAT:
A SERIES OF CLIPPER TYPE SYSTEMS STAYS NORTHEAST OF THE AREA IN THE
NORTHWEST UPPER LEVEL FLOW DURING THIS TIME FRAME. WILL SEE A COLD
FRONT PUSH ACROSS THE AREA LATE THU, BUT MOISTURE WILL BE LIMITED OR
NILL AS SURFACE RIDGE LOCATED ACROSS TX WILL KEEP MOISTURE RETURN TO
A MINIMUM.

KETCHAM

&&

PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    63  39  45  25 /   0  40  10   0
HUTCHINSON      63  38  45  24 /   0  40  10   0
NEWTON          62  38  45  25 /   0  40  10   0
ELDORADO        62  41  45  26 /   5  40  10   0
WINFIELD-KWLD   64  42  46  26 /   5  40  10   0
RUSSELL         61  33  43  21 /   0  30   0   0
GREAT BEND      62  34  44  22 /   0  30   5   0
SALINA          61  36  44  22 /   0  40  10   0
MCPHERSON       61  37  44  24 /   0  40  10   0
COFFEYVILLE     62  44  49  27 /  20  40  30   0
CHANUTE         61  43  48  27 /  10  40  30   0
IOLA            61  43  48  26 /  10  40  30   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM MIDNIGHT TUESDAY TO 5 PM TUESDAY FOR KSZ032-
033-047>053-067>069-082-083-091>093.

WIND ADVISORY FROM 6 AM TUESDAY TO 5 PM TUESDAY FOR KSZ070>072-
094>096-098>100.

&&
Hazardous weather outlook, Nov 14, 12:26 PM CST, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1226 PM CST MON NOV 14 2005

KSZ032-033-047>053-067>072-082-083-091>096-098>100-151200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1226 PM CST MON NOV 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

A FEW THUNDERSTORMS ARE POSSIBLE IN SOUTHEAST KANSAS TONIGHT. THE
MAIN HAZARD FROM ANY STORM THAT DEVELOPS WILL BE HAIL TO THE SIZE OF
A NICKEL.

A POWERFUL COLD FRONT WILL RACE THROUGH THE AREA TONIGHT. THIS FRONT
IS EXPECTED TO MOVE THROUGH CENTRAL KANSAS AROUND MIDNIGHT AND PUSH
THROUGH THE REMAINDER OF THE AREA BY DAYBREAK TUESDAY. STRONG
NORTHWESTERLY WINDS WILL DEVELOP BEHIND THIS FRONT. WIND SPEEDS OF
35 TO 45 MPH ARE EXPECTED WITH A FEW GUSTS TO 55 MPH POSSIBLE FOR
SOUTH CENTRAL KANSAS. CENTRAL AND SOUTHEAST KANSAS WILL SEE
RELATIVELY LIGHTER WINDS WITH SPEEDS OF 25 TO 35 MPH AND GUSTS AS
HIGH AS 40 MPH. SNOW IS ALSO POSSIBLE LATE TONIGHT IN CENTRAL
KANSAS. THE SNOW COMBINED WITH THE STRONG WINDS WILL REDUCE
VISIBILITY AND LEAD TO NEAR BLIZZARD CONDITIONS. PLEASE SEE THE
LATEST WINTER WEATHER ADVISORY, HIGH WIND WARNING AND WIND ADVISORY
FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SNOW IS POSSIBLE EARLY TUESDAY MORNING AS THE STORM SYSTEM THAT
BROUGHT HIGH WINDS TO THE AREA MOVES TO THE EAST AND NORTHEAST. THE
SNOW IS EXPECTED TO BE NORTH OF THE KANSAS TURNPIKE THROUGH THE
EARLY MORNING HOURS TUESDAY. WINDS WILL STILL BE STRONG THROUGH THE
EARLY AFTERNOON ACROSS ALL OF CENTRAL, SOUTH CENTRAL AND SOUTHEAST
KANSAS. THE COMBINATION OF SNOW AND WIND IN CENTRAL KANSAS WILL
RESULT IN NEAR BLIZZARD CONDITIONS. PLEASE SEE THE LATEST WINTER
WEATHER ADVISORY, HIGH WIND WARNING AND WIND ADVISORY FOR FURTHER
DETAILS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

BOWMAN

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 3:53 AM CSTWind AdvisoryICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more39 hr

Nearby

High Wind Warnings in Kansas, 2005Every high wind warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.